Hail, Grant
- When
- May 18, 1:19 PM MST to 1:25 PM MST
- Where
- Grant County, 4.17 mi NW of Silver City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.820, -108.310
This was another large hail event in the midst of several days of northerly flow aloft bringing cool pockets of air over a moist air mass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
This was another large hail event in the midst of several days of northerly flow aloft bringing cool pockets of air over a moist air mass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at May 18, 2:07 AM MST, 11 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 307 AM MDT FRI MAY 18 2007 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE AREA WITH SCATTERED AFTERNOON AND NIGHT TIME SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SUNDAY. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL. DAY TIME TEMPERATURES WILL REMAIN BELOW NORMALS THROUGH THE WEEKEND...THEN WARM TO NEAR NORMALS NEXT WEEK. DRIER CONDITIONS WITH AFTERNOON BREEZES ARE EXPECTED FOR MUCH OF NEXT WEEK. && .DISCUSSION... LITTLE CHANGE IN THE CURRENT ACTIVE WEATHER PATTERN IS EXPECTED THROUGH THIS WEEKEND. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE WHICH WILL PERSIST THROUGH PART OF SUNDAY. MUCH OF THE MOISTURE IS TRAPPED UNDER A LONG WAVE RIDGE THAT IS CENTERED OVER THE ROCKIES. WEAK IMPULSES MOVING THROUGH THE RIDGE ALONG WITH DAY TIME HEATING ARE HELPING TO TRIGGER SHOWERS AND THUNDERSTORMS...FIRST OVER THE MOUNTAINS THEN ACROSS THE LOWLANDS DURING THE AFTERNOON AND NIGHT TIME. DECENT DIRECTIONAL SHEAR AND HIGH CAPE VALUES WILL HELP MAINTAIN THE UPDRAFTS IN A FEW STORMS CAUSING THEM TO BECOME SUPER CELLS CAPABLE OF PRODUCING LARGE HAIL. PRECIPITABLE WATER VALUES WILL REMAIN ABOVE NORMALS THROUGH SUNDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE FROM SLOW MOVING SHOWERS AND THUNDERSTORMS. BY LATE SUNDAY...A STRENGTHENING WEST TO SOUTHWEST FLOW WILL BEGIN PUSHING THE MOISTURE EAST OF THE FORECAST AREA WITH THE BULK OF THE PRECIP EXPECTED TO OCCUR EAST EL PASO SUNDAY NIGHT AND EARLY MONDAY. DRIER CONDITIONS WILL OCCUR FOR MUCH OF NEXT WEEK AS A WEST FLOW ALOFT KEEPS MOISTURE PUSHED TO THE EAST. BREEZY CONDITIONS WILL BE POSSIBLE IN THE AFTERNOON AS LEE TROUGHS FOR EAST OF THE MOUNTAINS MONDAY AFTERNOON AND TUESDAY. A COLD FRONT MAY PUSH INTO EASTERN PORTIONS OF THE FORECAST AREA ON WEDNESDAY BUT THE WEST FLOW ALOFT SHOULD LIMIT ITS ABILITY TO PUSH FURTHER WEST...KEEPING SHOWER AND THUNDERSTORM CHANCES MINIMAL. DAY TIME TEMPERATURES WILL WARM BACK TO NEAR NORMALS MONDAY AND MUCH OF NEXT WEEK. && .AVIATION...VALID 18/12Z-19/12Z MVFR AND IFR CONDITIONS FOR CIGS AND VSBYS ARE EXPECTED NEAR SCATTERED SHOWERS AND THUNDERSTORMS THAT WILL OCCUR THIS AFTERNOON AND TONIGHT. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 84 62 86 62 87 / 30 30 30 30 20 SIERRA BLANCA TX 76 57 81 57 82 / 30 30 30 30 20 LAS CRUCES 84 59 85 59 87 / 30 30 30 30 20 ALAMOGORDO 79 56 81 56 87 / 40 40 30 30 20 CLOUDCROFT 60 42 64 42 65 / 40 40 30 40 40 TRUTH OR CONSEQUENCES 82 57 84 57 86 / 30 30 30 40 20 SILVER CITY 77 52 81 52 79 / 30 30 30 40 20 DEMING 83 58 88 58 88 / 30 30 30 30 20 LORDSBURG 83 58 88 58 90 / 30 30 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 650 AM MDT FRI MAY 18 2007 NMZ022>025-030>032-TXZ055-056-191300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 650 AM MDT FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN ALONG WITH SMALL HAIL. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL. WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY. A FEW OF THEM MAY BE SEVERE...PRODUCING LARGE HAIL. DRY CONDITIONS EXPECTED FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED ON FOR REPORTS TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MDT FRI MAY 18 2007 NMZ022>025-030>032-TXZ055-056-190300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1225 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND INTO TONIGHT... SHOWER AND THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER THE HIGHER ELEVATIONS OF THE GILA AND SACRAMENTO MOUNTAINS WILL SPREAD TOWARD THE LOWLANDS AS THE AFTERNOON PROGRESSES. VERY MOIST AND UNSTABLE AIR THAT IS IN PLACE ACROSS THE REGION WILL MEAN STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES. THE RELATIVELY SLOW MOVEMENT OF INDIVIDUAL STORMS TODAY WILL WORK TO INCREASE THE THREAT OF LOCALIZED FLOODING. IN ADDITION...SOME STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...WEATHER RADIO OR THE INTERNET AT WEATHER.GOV/ELPASO FOR THE LATEST UPDATES AND ADVISORIES. PIEPER
SPECIAL WEATHER STATEMENT..CORRECTED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MDT FRI MAY 18 2007 NMZ022>025-030>032-TXZ055-056-190300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1225 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND INTO TONIGHT... SHOWERS AND THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER THE HIGHER ELEVATIONS OF THE GILA AND SACRAMENTO MOUNTAINS WILL SPREAD TOWARD THE LOWLANDS AS THE AFTERNOON PROGRESSES. VERY MOIST AND UNSTABLE AIR THAT IS IN PLACE ACROSS THE REGION WILL MEAN STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES. THE RELATIVELY SLOW MOVEMENT OF INDIVIDUAL STORMS TODAY WILL WORK TO INCREASE THE THREAT OF LOCALIZED FLOODING. IN ADDITION...SOME STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...WEATHER RADIO OR THE INTERNET AT WEATHER.GOV/ELPASO FOR THE LATEST UPDATES AND ADVISORIES. PIEPER
The national radar mosaic for the moment the first event began.
2 hail, 1 flash flood. Local standard time, as filed.
Water spilled over street and flooded a garage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36749, 36750, 36751.